MAUDE Adverse Event Report: CAREFUSION, INC TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT
Catalog Number 405672
Health Effect - Clinical Code Therapeutic Effects, Unexpected (2099)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical device expiration date: unknown.Pma / 510(k)#: enforcement discretion.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that during use of the tray spn whit25g3.5 l/b-d/e blue drape the bupivacaine did not work and the patients had to be converted to general anesthesia.Material no.: 405672 batch: unknown.The following information was provided by the initial reporter: for patient (b)(4).Per email: a patient was to undergo spinal anesthesia as primary anesthesia, but was still able to move their leg.Staff had to convert to general anesthesia.Similar results with multiple cases on the same day.
 
Additional Manufacturer Narrative
Investigation: although a lot number was not provided for this particular complaint it is suspected that the lot number may be identical to a similar complaint (lot # 0001275590) since both complaints were reported at the same time by the same customer.A dhr review of all applicable manufacturing records for lot 0001275590 did not identify any issues that may have contributed to the reported failure mode.Although a complaint sample was not provided for this complaint it is suspected that the samples provided for a similar complaint are of particular significance (same suspected lot, same end user).The investigation could not confirm the failure mode for the samples provided for pr-919315.All thirteen (13) trays were opened and each bupivacaine vail was visually inspected for obvious defect.No defects were observed.Liquid within each vial was clear and without any visible particulate matter.The investigation was not able to identify or confirm any contribution to the reported failure mode from the factors noted above.Specific to the handling of the drugs, the investigation noted specific procedures to control the handling of any raw material drug component during the receipt, storage, and use in the manufacturing process.A review of the temperature monitoring system within the mannford facility did not identify any excursions that would have negatively affected any of the raw material drug components used within this product code.The investigation did identify this failure mode as a previously known issue.Based on the complaint investigation, a probable root cause could not be identified for the reported failure mode.The investigation identified a previous capa (capa 67717) performed by the bd anesthesia quality group that specifically investigated the ¿ineffective anesthesia¿ failure mode.Refer to capa 67717 for additional information regarding the outcome of the investigation.Likewise, the investigation identified a summary for previously investigated complaints (pic: ms-002-pic) which provides rationale and information regarding the potential ineffective anesthesia outcome during the use of an anesthesia product code.Based on a review of all of these sources, the current complaint investigation could not identify a definitive root cause nor could any potential contributor be identified for this specific complaint failure mode.
 
Event or Problem Description
It was reported that during use of the tray spn whit25g3.5 l/b-d/e blue drape the bupivacaine did not work and the patients had to be converted to general anesthesia.Material no.: 405672.Batch: unknown.The following information was provided by the initial reporter: for patient 0760 (5/5) per email: a patient was to undergo spinal anesthesia as primary anesthesia, but was still able to move their leg.Staff had to convert to general anesthesia.Similar results with multiple cases on the same day.

Brand Name
TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8579342
Report Number1625685-2019-00027
Device Sequence Number11195365
Product Code CAZ
UDI-Device Identifier00382904056728
UDI-Public00382904056728
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405672
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date05/03/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;